Lake Huron, 2005Marine Thunderstorm Winds in Lake Huron, July 26, 2005
July 26, 2005 · NWS DTX · 2 events in 2 counties and zones
2 marine thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 26, 2:26 AM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 26, 2:26 AM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
326 AM EDT TUE JUL 26 2005
.SHORT TERM...TONIGHT AND TUESDAY
CONVECTION ACROSS THE NORTHERN CWA HAS TRANSITIONED TO ALL ELEVATED
AS SURFACE BASED CAPES HAVE DIMINISHED OVERNIGHT. CONVECTION WILL
ALSO CONTINUE TO BE FOCUSED ACROSS THE NORTHERN PORTION OF THE CWA
THROUGH 12Z AS WARM FRONT LIFTS NORTH AND LOW LEVEL JET STRENGTHENS.
STILL ANTICIPATE SEVERE CONVECTION AHEAD OF COLD FRONT LATE MORNING
THROUGH THE AFTERNOON. WESTWARD EXTENSION OF MCS CLOUD SHIELD
ALREADY SHOWING INDICATIONS OF BREAKING UP...IF THIS TREND CONTINUES
SOUTH HALF OF THE CWA LIKELY TO SEE AT LEAST SOME FILTERED SUN AND
TEMPS JUMPING UP TO NEAR 90. THIS WILL HELP BOOST CAPES BACK TO OVER
3000 J/KG. WILL CONTINUE WITH MENTION OF NUMEROUS TSTMS THROUGH 22Z
AT THIS TIME.
COLD FRONT IS MAKING GOOD PROGRESS THROUGH WEST CENTRAL WISCONSIN AT
07Z...WITH THE GFS SHOWING A BETTER DEPICTION OF QPF FIELD AT 06Z.
MAIN CONCERN FOR TODAY WILL BE TIMING OF FRONT AND DEGREE OF
INSTABILITY AHEAD OF FRONT. BASED ON CURRENT EXTRAPOLATION LOOKS
LIKE FRONT WILL MAKE IT THROUGH NORTHERN PORTION OF CWA BY MID
AFTERNOON. NOT SURE HOW FAST FRONT WILL CLEAR THE MI/OH BORDER
THOUGH. NAM/GFS SHOWING PERSISTENT RRQ OF UPPER JET OVER SOUTHEAST
LOWER MICHIGAN THIS AFTERNOON AND EVENING...WITH GFS SUGGESTING A
WAVE DEVELOPING ON THE FRONT AND A LAGGING QPF FIELD. PREFER THE GFS
SOLUTION AT THIS TIME BASE ON 300 MB JET POSITION. AS A RESULT WILL
LINGER SHOWERS OVER THE SAGINAW VALLEY THROUGH EARLY EVENING AS WELL
AND ACROSS THE FAR SOUTH THROUGH 12Z WEDNESDAY.
THREAT OF SEVERE CONVECTION MAINLY BETWEEN 17-22Z...AS MODELS SHOW
850 MB THERMAL AXIS EAST OF THE STATE BY 00Z AND NEGATIVE THETA-E
ADVECTION APPROACHING FROM THE NORTHWEST. MAIN THREAT FOR THIS
AFTERNOON WILL BE WIND DAMAGE AS WIND FIELDS INCREASE AND
CONTRIBUTION OF PRECIP LOADING AS PWATS REMAIN AROUND 2 INCHES.
&&
.LONG TERM...
UPPER LEVEL TROF AND DEPARTING 300MB JET MAY JUST HOLD THE FRONT
A BIT FURTHER NORTH (CLOSER TO THE GFS, CANADIAN AND LOCAL WRF-XX)
TO KEEP THE CHANCE FOR SHOWERS ACROSS LENAWEE-MONROE COUNTIES
EARLY WEDNESDAY MORNING. FURTHER EVIDENCE IS ALSO SEEN WITHIN THE
CROSS SECTIONS WITH SOME FGEN IN THE POST-FRONTAL REGION AND
RESIDUAL LIFT IN THE OMEGA PATTERN. THEN QUICK SUBSIDENCE UNFOLDS
ACROSS THE STATE AS ELONGATED SURFACE HIGH FROM CENTRAL CANADA
WILL PROVIDE MUCH NEEDED RELIEVE FROM THE HEAT AND HUMIDITY ACROSS
THE CENTER OF THE NATION INTO THE GREAT LAKES. GRADIENT WILL
SUBSIDE QUICKLY IN THE AFTERNOON BUT STILL SOME DIURNAL CU AS
TEMPERATURES WILL RISE INTO THE 70S WITH DEWPOINTS FALLING BACK
INTO THE 50S
THOSE LOWER DEWPOINTS WITH HIGH PRESSURE IN CONTROL WILL RESULT IN
IDEAL RADIATIONAL COOLING WEDNESDAY NIGHT. IN FACT, TEMPERATURES
OUTSIDE OF METRO AREAS WILL LIKELY DIP BACK INTO THE LOWER 50S.
THAT IS QUITE COOL, AND LOOK BACK AT RECORDS... MBS AT 47, FNT/DTW
AT 48...SO WE SHOULD REMAIN ABOVE THOSE VALUES.
THE PAST SEVERAL DISCUSSIONS POINT TOWARD ANOTHER COLD FRONT COMING
DOWN FROM CENTRAL CANADA AND APPROACHING THE UPPER GREAT LAKES LATE
THURSDAY INTO THURSDAY NIGHT. SEVERAL RUNS OF THE NCEP SUITE
SUGGEST A BIT MORE MOISTURE AND CONVERGENCE FOR SOME CONVECTION TO
DEVELOP ALONG THE FRONT. THIS BOUNDARY IS EXPECTED TO ARRIVE DURING
THE AFTERNOON HOURS ON FRIDAY ACROSS THE CWA. TIMING FROM THE
CANADIAN, WRF-XX AND DGEX SUGGEST LOCATIONS SOUTH OF I69 WOULD BE
UNDER A BETTER CHANCE TO SEE SOMETHING (CONVECTION). CAPES FROM
THESE MODELS POINT TOWARD SEVERAL HUNDRED JOULES AND SURFACE BASED
LI/S INTO THE THE NEGATIVE VALUES. MOISTURE PROGGED TO BE NARROW
ALONG THE BOUNDARY WITH THE ABOVE MENTIONED MODEL SHOWING LIGHT QPF
DURING THE AFTERNOON. WE HAVE DECIDED TO ADD IN A SLIGHT CHANCE FOR
SHOWER/STORM FOR LOCATIONS SOUTH OF I69.
THIS FRONT SHOULD WASH OUT AS ANOTHER COOL SURFACE HIGH FROM CANADA
DIVES INTO THE GREAT LAKES INTO THE WEEKEND. THIS RIDGE IS EXPECTED
TO HOLD FOR THE REMAINDER OF THE WEEKEND AS HEIGHTS BUILD OVER THE
CENTER OF THE NATION AND TEMPERATURES WILL LIKELY RESPOND TOWARD
SUMMER LEVELS ONCE AGAIN INTO EARLY NEXT WEEK. WE WILL HAVE TO
WATCH FOR SOME TROPICAL ENTITY EARLY NEXT WEEK APPROACHING THE OHIO
VALLEY.
&&
.PREV DISCUSSION... (ISSUED 115 AM EDT TUE JUL 26 2005)
AVIATION...
WARM FRONT WORKING NORTH THROUGH THE REGION OVERNIGHT WILL CONTINUE
TO TRIGGER SCATTERED CONVECTION. CONVECTION WILL BECOME MORE
NUMEROUS OVER THE NORTH HALF OF THE REGION BETWEEN 07-10Z AS LOW
LEVEL JET STRENGTHENS AND WARM FRONT POSITIONS OVER THE SAGINAW
VALLEY. THERE IS ALSO A THREAT OF SEVERE WEATHER AS INSTABILITY
INCREASES. A LOW PRESSURE SYSTEM WILL SLIDE NORTH OF THE REGION THIS
MORNING...DRAGGING A STRONG COLD FRONT THROUGH THE REGION THIS
AFTERNOON. WIDESPREAD CONVECTION WILL CONTINUE ALONG THE COLD FRONT
THROUGH 00Z. THE SOUTHWARD PROGRESSION OF THE FRONT WILL SLOW DOWN
THIS EVENING...WITH A CONTINUED THREAT OF CONVECTION FROM DTW
SOUTHWARD THROUGH 06Z. OCCASIONAL HEAVY RAINFALL AND IFR CONDITIONS
EXPECTED WITH CONVECTION.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...SMALL CRAFT ADVISORY...LCZ423-LCZ460...10 AM TUESDAY TO 6 PM
TUESDAY.
MI WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY...LEZ444...10 AM TUESDAY TO 6 PM TUESDAY.
&&
SHORT TERM...GSS
LONG TERM....BGM
HTTP://WEATHER.GOV/DETROIT (ALL LOWER CASE)Hazardous weather outlook, Jul 26, 3:41 AM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
441 AM EDT TUE JUL 26 2005
MIZ047>049-053-054-270845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
441 AM EDT TUE JUL 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH 3
PM AS A STRONG COLD FRONT APPROACHES THE REGION. SOME OF THE
THUNDERSTORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND
VERY HEAVY RAINFALL. THUNDERSTORM MOVEMENT WILL BE NORTHEAST AT 40
MPH. IN ADDITION...THE HEAVY RAINFALL MAY PRODUCE FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS MORNING AND AFTERNOON.
MIZ055-060>063-068>070-075-076-082-083-270845-
SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
441 AM EDT TUE JUL 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS AFTER 7 AM AND
CONTINUE THROUGH THE AFTERNOON AS A STRONG COLD FRONT APPROACHES
THE REGION. SOME OF THE THUNDERSTORMS MAY BE SEVERE...PRODUCING
DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL. THUNDERSTORM MOVEMENT
WILL BE NORTHEAST AT 40 MPH. IN ADDITION...THE HEAVY RAINFALL MAY
PRODUCE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS.
SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE REGION THROUGH
MIDNIGHT...BUT SEVERE THUNDERTORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AS ANOTHER
COLD FRONT MOVES THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY THIS AFTERNOON.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-270845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
441 AM EDT TUE JUL 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS AFTER 7 AM AND
CONTINUE THROUGH THE AFTERNOON AS A STRONG COLD FRONT APPROACHES
THE REGION. SOME OF THE THUNDERSTORMS MAY BE SEVERE...PRODUCING
DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL. THUNDERSTORM MOVEMENT
WILL BE NORTHEAST AT 40 MPH. IN ADDITION...THE HEAVY RAINFALL MAY
PRODUCE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS.
SCATTERED THUNDERSTORMS WILL CONTINUE OVER LAKE ST CLAIR AND THE
MICHIGAN WATERS OF LAKE ERIE THROUGH MIDNIGHT...BUT SEVERE
THUNDERTORMS ARE NOT EXPECTED.
A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR LAKE ST CLAIR AND THE
MICHIGAN WATERS OF LAKE ERIE FROM 10 AM THROUGH 6 PM TUESDAY.
PLEASE SEE THE LATEST MARINE PRODUCTS ISSUED BY THIS OFFICE FOR
MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS FOR LAKE ST CLAIR AND THE
MICHIGAN WATERS OF LAKE ERIE FRIDAY AFTERNOON AS ANOTHER COLD
FRONT MOVES THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY THIS AFTERNOON.
Marine Thunderstorm Wind, Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi
- When
- July 26, 4:15 AM EST
- Where
- Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi marine zone, Sebewaing
- Measured
- 43 kt (49 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.733, -83.450
Marine Thunderstorm Wind, Outer Saginaw Bay & Sw of Alabaster to Pt Austin Mi
- When
- July 26, 4:15 AM EST
- Where
- Outer Saginaw Bay & Sw of Alabaster to Pt Austin Mi marine zone, Bay Port
- Measured
- 43 kt (49 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.850, -83.383
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, July 26, 20052 deaths · 1 event
- Tornadoes and Hail in Indiana, July 26, 2005$694,000 · F2 · 12 events
- Rip Current in Florida, July 26, 20051 death · 1 event
- Hail and Damaging Winds in Ohio, July 26, 20051 injured · $635,000 · 53 kt wind · 58 events
- Tornadoes and Damaging Winds in Indiana, July 26, 2005$440,000 · F1 · 24 events
- Damaging Winds and Lightning Strike in New York, July 26, 20052 injured · $575,000 · 55 kt wind · 22 events
- Flooding in Iowa, July 26 to 31, 2005$840,000 · 21 events
- Damaging Winds in Ohio, July 26, 2005$750,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 26, 2005$260,000 · 53 kt wind · 2 events
- Damaging Wind in Arkansas, July 26, 2005$200,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 26, 2005$105,000 · 70 kt wind · 4 events
- Flash Flood and Damaging Wind in Arizona, July 26, 2005$100,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466411, 5466412.